# SDR 2011FA0000774

- Difficulty date: December 2, 2011
- Submitted: December 3, 2011
- Operation: General aviation
- Aircraft: N3941W
- Make and model: Piper PA-32-260
- Aircraft serial: 32890
- Aircraft time: 12,205 hours
- Engine: Lyc O540E4B5
- Engine time: 2,020 hours
- Propeller: Hartzl HCC3YR
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: B-Nut
- Condition: Backed Out
- Location: Nr 4 Cylinder
- Part time: 2,020 hours
- Component: Cylinder, Lyc
- Component part number: LW12427
- Stage of operation: LD
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED SMOKE IN THE COCKPIT AFTER LANDING.  AFTER AN INSPECTION OF THE ENGINE, IT WAS FOUND THAT NR4 CYLINDER HEAD OIL RETURN LINE "B" NUT HAD BACKED OFF CAUSING OIL TO DRIP ONTO THE EXHAUST STACK WHICH CAUSED THE SMOKE IN THE COCKPIT.  THE MECHANIC INSTALLED AND TIGHTENED THE LOOSE "B" NUT AND INSPECTED ALL OTHER CYLINDERS FOR ANY OTHER LOOSE "B" NUTS.  NO OTHER LOOSE OIL RETURN "B" NUTS WERE FOUND TO BE LOOSE.  THE ACFT WAS RETURNED TO SERVICE AND THE PROPER PAPERWORK WAS COMPLETED.
